MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary uncovered stent was to be used in the hepatic duct to treat a malignant metastatic tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was removed from the patient fully covered by the outer sheath.Reportedly, a few wires of the stent punctured through the outer sheath.The procedure was complete with another wallstent biliary device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable event of stent wire perforation block h10: a wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received undeployed and was fully covered by the outer sheath.Functional evaluation revealed it was possible to deploy the stent using the delivery system with no difficulty.The stent was measured to be within specifications.No issues with the device were noted.The complainant confirmed that the correct device was returned for analysis.However, as there was no issue with the returned device, the report that a few wires of the stent punctured through the outer sheath was not confirmed.The investigation concluded that most likely the device encountered difficulty deploying the stent was due to anatomical and/ or procedural factors such as characteristics of the lesion, handling of the device, the techniques used by the user, and normal procedural difficulties during the procedure, which may have limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on may 24, 2019 that a wallstent biliary uncovered stent was to be used in the hepatic duct to treat a malignant metastatic tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was removed from the patient fully covered by the outer sheath.Reportedly, a few wires of the stent punctured through the outer sheath.The procedure was complete with another wallstent biliary device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8705572
Report Number3005099803-2019-03046
Device Sequence Number2268017
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0023107670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR